Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2015, 9:27 PM CDT for Reagan County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 9:27 PM CDT (02:27 UTC)
- Expired
- May 6, 2015, 10:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 93 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 10:00 PM CDT | HAIL 0.88 | 3 W Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS54 KMAF 070227
SVRMAF
TXC383-070330-
/O.NEW.KMAF.SV.W.0062.150507T0227Z-150507T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAGAN COUNTY IN WEST TEXAS...
* UNTIL 1030 PM CDT
* AT 923 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TEXON...AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG LAKE...TEXON...BEST...STILES AND REAGAN COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3108 10128 3107 10143 3108 10176 3122 10177
3145 10176 3151 10133 3142 10126 3111 10127
TIME...MOT...LOC 0227Z 238DEG 19KT 3116 10169
HAIL...1.75IN
WIND...60MPH
$$
122 follow-up statements
238
WWUS54 KMAF 070308
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1008 PM CDT WED MAY 6 2015
TXC383-070330-
/O.CON.KMAF.SV.W.0062.000000T0000Z-150507T0330Z/
REAGAN TX-
1008 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR REAGAN COUNTY
UNTIL 1030 PM CDT...
AT 1000 PM CDT LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL WEST OF BIG
LAKE. AT 1004 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
WAS LOCATED 5 MILES EAST OF BIG LAKE...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN REAGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3108 10128 3107 10143 3108 10176 3122 10177
3145 10176 3151 10133 3142 10126 3111 10127
TIME...MOT...LOC 0306Z 238DEG 19KT 3123 10135
HAIL...1.00IN
WIND...<50MPH
$$
12668
WWUS54 KMAF 070321
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1021 PM CDT WED MAY 6 2015
TXC383-070331-
/O.EXP.KMAF.SV.W.0062.000000T0000Z-150507T0330Z/
REAGAN TX-
1021 PM CDT WED MAY 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR REAGAN COUNTY WILL EXPIRE AT
1030 PM CDT/930 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3108 10128 3107 10143 3108 10176 3122 10177
3145 10176 3151 10133 3142 10126 3111 10127
TIME...MOT...LOC 0321Z 238DEG 19KT 3128 10132
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:19 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 6, 6:19 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT Wed May 6 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... A moist southerly low level jet will develop across west Texas early this evening and result in gusty south winds at KFST and KMAF and KPEQ this evening and continue until after midnight. In addition MVFR conditions will develop at KMAF, KINK and KHOB between 06z and 09z and continue through 13-14Z. VFR conditions are expected at all the terminals by 15Z Thursday with west to southwest winds of 10 to 25 mph and gusty. 12 && .PREV DISCUSSION... /ISSUED 327 PM CDT Wed May 6 2015/ DISCUSSION... Short term, the dryline appears to be located from near Lamesa to Midland to Fort Stockton. The boundary is retreating, meaning that moisture and instability are now increasing over the central Permian Basin. And while there's some agitated MOGR CU along the boundary, the clouds look soft and suppressed, which is what you might expect to see in an area of subsidence behind the short wave trough which helped to set the stage for yesterday's tornadic storms. There is a possibility -- about a 1 in 3 chance -- that an updraft or three can take hold along the dryline in the next few hours. If so, these storms will rapidly become severe, with discrete supercells being the dominant mode. CAMs have suggested this for the past few hours now, generally northeast of Midland and near Balmorhea. But the only updraft strong enough to gin up an anvil has been on the Borden/Dawson county line. Over the next few days, thunderstorm chances will shift north and east away from west Texas and southeastern New Mexico. While the dryline will retreat to near the mountains each morning and mix east to the western Low Rolling Plains in the afternoon, atmospheric conditions (specifically an increasing EML) look to suppress activity. Temperatures will warm up to a bit above seasonal norms with south winds during the night/early morning becoming southwest during the late morning and early afternoon hours. A cold front is forecast to arrive sometime in the Sunday evening/Monday morning time frame, bringing with it cooler temperatures and also an increased chance of rain. In fact, if certain models are to be believed, then the pattern could become rather wet from the Davis Mountains north across the southeastern New Mexican plains. Too far out to get rambunctious with the PoPs, and so will take a wait- and-see approach. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 84/70 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 6, 3:09 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT WED MAY 6 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 309 PM CDT WED MAY 6 2015 /209 PM MDT WED MAY 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE RISK AREA WILL BE ALONG AND EAST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE. HAIL TO THE SIZE OF BASEBALLS...WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE POSSIBLE. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF PRODUCING TORNADOES. LOOK FOR THUNDERSTORM DEVELOPMENT TO DECREASE BY MID EVENING. HOWEVER...THERE ARE INDICATIONS THAT ADDITIONAL NON-SEVERE THUNDERSTORM DEVELOPMENT MAY OCCUR ACROSS SOUTHEASTERN NEW MEXICO LATE THIS EVENING INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL EXIST THROUGH TUESDAY...WITH THE BEST CHANCES THROUGH THE WEEKEND OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS..AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. ON MONDAY...A COLD FRONT WILL PUSH THROUGH THE AREA...LEADING TO BETTER CHANCES OF THUNDERSTORM ACTIVITY ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 70
In the hours before
Special weather statement, May 6, 8:29 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT WED MAY 6 2015
TXZ046-047-051-052-070200-
DAWSON-HOWARD-MARTIN-BORDEN-
829 PM CDT WED MAY 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
BORDEN...NORTHEASTERN MARTIN...NORTHWESTERN HOWARD AND SOUTHEASTERN
DAWSON COUNTIES UNTIL 900 PM CDT...
STRONG THUNDERSTORMS ARE LOCATED IN SOUTHWEST BORDEN COUNTY AND
ALONG NEIGHBORING HOWARD AND DAWSON COUNTY BORDERS AT 827 PM
CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND STRONG WINDS... DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3270 10123 3238 10149 3242 10169 3254 10185
3265 10183 3297 10160
TIME...MOT...LOC 0127Z 240DEG 21KT 3262 10165Special weather statement, May 6, 8:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 851 PM CDT WED MAY 6 2015 TXZ047-048-070215- SCURRY-BORDEN- 851 PM CDT WED MAY 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BORDEN AND WESTERN SCURRY COUNTIES UNTIL 915 PM CDT... STRONG THUNDERSTORMS WAS LOCATED 6 MILES NORTHWEST OF GAIL AT 850 PM CDT...AND 10 MILES NORTHWEST OF SNYDER...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH... NICKEL SIZE HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3263 10097 3283 10169 3297 10154 3297 10073 TIME...MOT...LOC 0150Z 227DEG 23KT 3287 10147
Local storm report, May 6, 8:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 1 W RANKIN 31.23N 101.96W
05/06/2015 E1.75 INCH UPTON TX LAW ENFORCEMENT
&&
05Local storm report, May 6, 9:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL RANKIN 31.23N 101.94W
05/06/2015 E1.00 INCH UPTON TX PUBLIC
&&
05Local storm report, May 6, 9:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CRANE 31.39N 102.35W
05/06/2015 E2.75 INCH CRANE TX FIRE DEPT/RESCUE
0629 PM HAIL 5 S CRANE 31.32N 102.35W
05/06/2015 E1.00 INCH CRANE TX FIRE DEPT/RESCUE
ROADSIDE PARK SOUTH OF CRANE ON HWY 385.
0637 PM HAIL 15 N MCCAMEY 31.35N 102.22W
05/06/2015 E1.75 INCH UPTON TX LAW ENFORCEMENT
HWY 385. ALSO REPORTED BY TRAINED SPOTTER.
0713 PM HAIL 8 S MIDLAND 31.88N 102.08W
05/06/2015 E1.00 INCH MIDLAND TX BROADCAST MEDIA
0736 PM HAIL GREENWOOD 32.03N 101.90W
05/06/2015 E1.75 INCH MIDLAND TX BROADCAST MEDIA
0738 PM HAIL GREENWOOD 32.03N 101.90W
05/06/2015 E2.75 INCH MIDLAND TX BROADCAST MEDIA
0748 PM HAIL STANTON 32.13N 101.79W
05/06/2015 E2.50 INCH MARTIN TX BROADCAST MEDIA
0848 PM HAIL 1 W RANKIN 31.23N 101.96W
05/06/2015 E1.75 INCH UPTON TX LAW ENFORCEMENT
0850 PM HAIL RANKIN 31.23N 101.94W
05/06/2015 E1.00 INCH UPTON TX PUBLIC
&&
05Special weather statement, May 6, 9:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 905 PM CDT WED MAY 6 2015 TXZ046-047-070230- DAWSON-BORDEN- 905 PM CDT WED MAY 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN DAWSON AND NORTHWESTERN BORDEN COUNTIES UNTIL 930 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF KEY AT 904 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 50 MPH... NICKEL SIZE HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3264 10166 3275 10186 3297 10171 3296 10138 TIME...MOT...LOC 0204Z 215DEG 25KT 3277 10171
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 51 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 45 min |
| May 6, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 50 min |
| May 6, 7:50 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| May 6, 8:10 PM CDT | Tornado Warning | MAF | Upton | 35 min |
| May 6, 8:15 PM CDT | Special Weather Statement | MAF | Scurry | 30 min |
| May 6, 8:29 PM CDT | Special Weather Statement | MAF | Borden | 31 min |
| May 6, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 45 min |
| May 6, 8:51 PM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| May 6, 9:05 PM CDT | Special Weather Statement | MAF | Borden | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.